MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used (b)(6) 2020 as the correct date was not provided.
 
Event or Problem Description
It was reported that catheter became stuck on the guidewire and a shaft break occurred.The target lesion was located in the calcified in-stent restenosis left anterior descending artery.A 2.25mm x 20mm nc emerge balloon catheter was advanced and had two wires.However, the balloon got stuck on the wire and so the physician decided to pulled everything out from the patient's body.As soon as these devices were out, the balloon shaft broke upon separating it from the wire.Another 3.0mm x 20mm nc emerge balloon catheter was advanced along with one wire.The balloon does not slide over the wire and got stuck as well and so it was pulled out from the body.It was then noted that the lumen integrity was stretched.The procedure was completed with a non-bsc device.No patient injury nor adverse event were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3 - date of event: used (b)(6) 2020 as the correct date was not provided.Device evaluated by mfr.: returned product consisted of an nc emerge balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.Microscopic examination revealed no additional damages.The device was tracked over a 0.014 inch test guidewire and the wire was able to pass through.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9720508
Report Number2134265-2020-01469
Device Sequence Number10845172
Product Code LOX
UDI-Device Identifier08714729846628
UDI-Public08714729846628
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0024636427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR